Persistent dystonia induced by fluoxetine
Article first published online: 3 SEP 2008
© 2008 The Authors Journal compilation © 2008 Royal Australasian College of Physicians
Internal Medicine Journal
Volume 38, Issue 8, pages 672–674, August 2008
How to Cite
Bilen, Ş., Saka, M., Ak, F. and Öztekin, N. (2008), Persistent dystonia induced by fluoxetine. Internal Medicine Journal, 38: 672–674. doi: 10.1111/j.1445-5994.2008.01747.x
Potential conflicts of interest: None.
- Issue published online: 3 SEP 2008
- Article first published online: 3 SEP 2008
- Received 24 June 2007; accepted 2 September 2007.
- botulinum toxin
Serotonin-selective re-uptake inhibitors are prescribed widely because they are regarded as having less severe side-effects compared with tricyclics and monoamine oxidase inhibitors. With this popularity, increasing attention has been drawn to their adverse effects. Development of extrapyramidal symptoms has been reported in some patients while taking fluoxetine, a commonly used serotonin-selective re-uptake inhibitor. Here, we report a case of persistent dystonia, thought to be associated with short-term fluoxetine use, which required treatment with botulinum toxin type A.